MAUDE Adverse Event Report: NEPHROS INC DSU-H; SYSTEM, WATER PURIFICATION, GENERAL MEDICAL U, PRODUCT CODE: NHV

NEPHROS INC DSU-H; SYSTEM, WATER PURIFICATION, GENERAL MEDICAL U, PRODUCT CODE: NHV
Model Number 70-0285
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
When initially evaluation without the product return, it was concluded that the event was not mdr reportable and was likely that nephros disinfection and installation procedures were not followed.Nonetheless, after a complete investigation there was indeed fiber breaks in both bundles of the filter which could allow bacteria to pass through.Therefore, from the information gathered on 03/05/2018, this is an reportable event.
 
Event or Problem Description
On (b)(6) 2018 it was reported that a healthcare facility received a positive culture downstream of a dsu-h (70-0285) in one of their ice machines.There was no reported adverse events or health issues connected with the positive result.Nephros dsu-h is an in-line water filter, class ii medical device that is placed before ice machines in health care facilities in order to retain bacteria, virus and endotoxin.The user facility routinely test their water at their ice machine and found that there was positive bacteria detected.From the initial discussion, it is likely that our disinfection and installation procedures were not followed.

Brand Name
DSU-H
Common Device Name
SYSTEM, WATER PURIFICATION, GENERAL MEDICAL U, PRODUCT CODE: NHV
Manufacturer (Section D)
NEPHROS INC
380 lackawanna place
south orange NJ 07079
MDR Report Key7397667
Report Number3003337893-2018-00001
Device Sequence Number13461622
Product Code NHV
UDI-Device Identifier00896241002343
UDI-Public01008962410023431720052810PI170342
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
5090885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Biomedical Engineer
Device Expiration Date05/28/2020
Device Model Number70-0285
Device Lot NumberPI17/0342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1